Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, thank you for all your knowledge and for information. I am newly diagnosed and trying to figure this all out. the forum has been so helpful. I have a question and Midodrine . My doctor scheduled me to take it twice a day in the morning and in the evening before bed. After reading about it I see a lot of information that it can be used on an as needed basis. I feel I can almost go off of the 5 mg and use it as  needed. Any ideas? Thank you

Share this post


Link to post
Share on other sites

This is my experience on Midodrine.  I am not giving medical advice.  My doctor prescribed it 2 times a day as needed.  I was told not to take it before bedtime/or lying down it can be dangerous.  You can look that information it is true.  I was told if I feel like I need it (I know my body more than my physician does) then take it.  I only use it during flare ups.  It is silly for me to take a medication when I really am not symptomatic.  I hope this helps

Share this post


Link to post
Share on other sites

Yes this is very helpful @Mom of 4
because I was just diagnosed I guess my flare up is on the good side. 
i had no idea what hit me when I would have what I think looking back was the adrenaline spikes that left me paralyzed on my couch because my bp was so low. 
I now sometimes just feel fatigued around 10 am and I see my bp goes down a little at that time so I think I will try to move it to then. This all makes sense. 
thank you, 

jeanie

Share this post


Link to post
Share on other sites

I was also told not to take it and lie down so I was not to take it close to bedtime. Is there any chance you misunderstood the instructions? It might be worth double checking exactly how your doctor wants you to take it.

Share this post


Link to post
Share on other sites

I was on Midodrine once, many years ago. I was instructed to take it in the morning and no later than 3 pm.  I believe that Midodrine is short-acting b/c it only stays in your body for a short time. I personally think it totally could be taken on an as-needed basis. 

Share this post


Link to post
Share on other sites

I use tiny doses often to try and keep my BP up. I don’t take it before bed... if I was doing okay, I wouldn’t take it. For me, 5mg or more comes with a lot more side effects, so I take 2.5mg every couple of hours. I’m prescribed 60mg daily.

Share this post


Link to post
Share on other sites
14 hours ago, KiminOrlando said:

I was also told not to take it and lie down so I was not to take it close to bedtime. Is there any chance you misunderstood the instructions? It might be worth double checking exactly how your doctor wants you to take it.

I was told the same thing and really want to emphasize this—Midodrine can cause dangerous spikes in BP in some people—I know as I had to stop taking it because of this. Taking it near bedtime could be dangerous, and there is also no point as it is to prevent drops in BP while standing. @JFreeer

Share this post


Link to post
Share on other sites

Thank you. My evening dose is at 630 so it’s a couple hours before bed. I should have clarified that.  My bp went very high in the ER when they gave me 10 mg. 
I just don’t see it as a long term solution and more of a bandaid when bp’s are uncontrollable during a flare up. 
 

Share this post


Link to post
Share on other sites

I know there is a lot of comments above on not taking Midodrine just before bed.  But, I can offer a case in which my Son#2 who had POTS, and had too take it at about 12:30 AM.  He would set his alarm if needed but usually as a college student he was still up doing homework at that time.  He actually took Proamatine as he did not respond very well to Midodrine, this did cause quiet a panic to my health insurance company because the cost was an additional $1500 per quarter. (12 years ago)  In order to get the prescription it required a letter from a Dr. in Toledo, OH.  Usually at 02:30 he would have a bout of Convulsive Syncope as witnessed by his dorm room occupant and us when he was at home.  After a sleep study it was determined that his BP would drop to 70/35 during his REM sleep, possibly due to Hypopnea.  So after sleep testing they had him take at about 12:30 A.M. a proamatine dose (can't remember the amount).  Anyway in short it stopped his middle of the night Convulsive Syncope.   We did do some BP monitoring at first but he did not spike.  Today he no longer takes Proamatine or Midodrine, but does take an antiarrhythmic,  Florinef, salt, fluid.  He used to keep Proamatine on his cars dash and sometimes even on the floor.😞 He is now a Civil/Environmental Engineer with a PE license, but still has very mild POTS symptoms due to H-EDS.  (My Paternal Grandmother had something similar to POTS at age 41 but during those years they did not know what it was, she had similar to H-EDS issues with her joints too.)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...